MAUDE Adverse Event Report: OSCOR INC. APTUS ENDOSYSTEMS TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. APTUS ENDOSYSTEMS TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number TG0704509
Medical Device Problem Codes Difficult to Insert (1316); Material Too Rigid or Stiff (1544); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported the 8fr tourguide catheter was used in an extremely tortuous anatomy.It was hard to insert and use in the iliac vessel.The doctor tried to be gentle and careful, however the catheter kinked at the proximal end close to the handle.Eventually the kinked catheter broke, and had to be cut to remove it.The customer reported the event date and lot number as unknown.The reported 8fr tourguide is not a valid model number.
 
Additional Manufacturer Narrative
Correction: date of event is 08-dec-2022.The device was used in treatment.No product was provided for analysis.The device will not be returned as it was discarded.No pictures are available regarding this complaint.The device was replaced, and the procedure was successfully completed using another tourguide.It was reported the patients anatomy was very likely the reason why the tourguide failed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Inspection procedures require any oscor product to pass all in-process and qa final inspection before shipping to the customer.At this time, it is not possible to assign a definitive root cause for the event as reported.The complaint is non-verifiable as the product was not returned for evaluation.No further follow-up is required.No corrective or preventive action resulted after investigation of this event.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Customer provided additional event information.The purpose of the procedure was to place a new stent to the base of left renal artery.The patient had been treated with a fenestrated aortic endograft and the base of the left renal artery had been stented, but the previous stent was suboptimally and there was endoleak.Access was made through right common femoral artery (cfa), which due to previous endovascular operations was extremely scarred.After puncture even though we used amplatz super stiff wire the access had to be enlarged step-by-step with 4 fr, 5 fr, 6 fr and finally 9 fr dilators before 7 fr tourguide could be inserted into the cfa.The tip of the tourguide was brought to the level of the renal arteries through tortuous iliac arteries.The dilator was removed and the tip of the tourguide was arched.After that the tourguide was very gently rotated less than 90 degrees to locate the base of the previous stent in the left renal artery.During the manipulation of the tourguide there was no resistance felt.Suddenly the tip of the tourguide stopped responding to the manipulation.When checked with fluoroscopy the shaft of the tourguide had torn into two, just above the handle.The procedure was completed successfully.However, there was about a 30-minute procedure delay, to exchange to a new tourguide.The anatomy was very likely the reason why the tourguide failed.As mentioned before, the access point in the cfa was extremely scarred and the iliac arteries were tortuous.Even thought the device was discarded, the customer was able to provide the model number tg0704509, and the lot number dp-16192.

Brand Name
APTUS ENDOSYSTEMS TOURGUIDE¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279352511
MDR Report Key16034787
Report Number1035166-2022-00126
Device Sequence Number5643373
Product Code DYB
UDI-Device Identifier00850232006055
UDI-Public00850232006055
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Model NumberTG0704509
Device Catalogue NumberTG0704509
Device Lot NumberDP-16192
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown